Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Suggest safe medications to relieve sciatica pain

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5289 Questions
ive tried Tylenol ibuprofen and diclafenac to ease my sciatic doctor says my liver is inflamed from these and toild me to stop taking them...I aslo take Neurontin and baclofen ..they ease the pain but don't get rid of it totally so I can work and play golf etc what pain meds if any can I take that wont stress my liver..thanks ernie ps does allopurinol adversely affect the liver
Posted Thu, 20 Mar 2014 in Brain and Spine
Answered by Dr. Sudhir Kumar 10 hours later
Brief Answer: You can take gabapentin and baclofen together. Detailed Answer: Hi, Thank you for posting your query. I have noted your complaints, blood reports and the current medications. Gabapentin is safe for liver and you can take it along with baclofen. Other safe medications to relieve sciatica pain (without adversely affecting your liver) would be pregabalin and duloxetine capsules. Allopurinol is safe for liver and can be taken to lower the uric acid levels. I hope my answer helps. Please get back if you have any follow up queries or if you require any additional information. Wishing you good health, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, Hyderabad, India Click on this link to ask me a DIRECT QUERY: My BLOG:
Above answer was peer-reviewed by
Follow-up: Suggest safe medications to relieve sciatica pain 10 hours later
report attached.
Answered by Dr. Sudhir Kumar 9 minutes later
Brief Answer: Reports are normal. Detailed Answer: I have seen the reports. Liver enzymes are slightly elevated. They are mostly normal, and no action is needed at present. Best wishes, Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor